Drought, Seminole
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Seminole forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
With a lack of any significant rainfall, severe drought conditions continued over south central Oklahoma through the month of October.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
With a lack of any significant rainfall, severe drought conditions continued over south central Oklahoma through the month of October.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 30, 11:19 PM CST, 41 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1219 AM CDT SAT OCT 1 2016 .AVIATION... VFR conditions and light south to southwest winds will prevail throughout the TAF period. Day && .PREV DISCUSSION... /issued 921 PM CDT FRI SEP 30 2016/ DISCUSSION... Variable high clouds and a light breeze at times may keep overnight lows a few degrees higher than last night. Overall only minor changes to forecast. PREV DISCUSSION... /issued 703 PM CDT FRI SEP 30 2016/ DISCUSSION... AVIATION... VFR conditions are expected along with light south winds. PREV DISCUSSION... /issued 238 PM CDT FRI SEP 30 2016/ DISCUSSION... After the pleasant weather today, temperatures will start warming slowly over the next couple of days. There is still the signal of storms northwest on late Saturday night and possibly into Sunday as one shortwave moves toward the area. As has been the case, the main focus then turns to Tuesday with the approach of a higher amplitude upper trough. The medium range models are being more consistent in taking the primary upper low over the Northern Plains. However, today's runs of both the GFS and ECMWF add the wrinkle of developing and pivoting a shortwave through the base of the longwave trough into the Central and Southern Plains on Wednesday/Thursday. The result is that higher rain chances will persist into Wednesday, especially in the east. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 79 58 82 59 / 0 0 0 0 Hobart OK 81 58 84 60 / 10 10 10 0 Wichita Falls TX 82 58 85 60 / 0 0 0 0 Gage OK 82 56 84 59 / 10 30 20 0 Ponca City OK 78 55 81 58 / 0 10 0 0 Durant OK 82 58 85 59 / 0 0 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 10/14/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 830 PM CDT FRI SEP 30 2016 OKZ004>048-050>052-TXZ083>090-011000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 830 PM CDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THERE IS A LOW CHANCE OF THUNDERSTORMS SATURDAY NIGHT ACROSS NORTHWEST OKLAHOMA AND MONDAY NIGHT ACROSS WESTERN OKLAHOMA. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORMS WILL SHIFT EASTWARD THROUGH TUESDAY NIGHT AND WILL REMAIN POSSIBLE...PRIMARILY ACROSS EASTERN OKLAHOMA...ON WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, October 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 659327, 659328, 659329, 659330, 659331, 659332, 659333, 659334.